MAUDE Adverse Event Report: ARTHREX, INC. SPEED CINCH CURVED NEEDLE W/2PEEK IMP & 2-0 FW; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ARTHREX, INC. SPEED CINCH CURVED NEEDLE W/2PEEK IMP & 2-0 FW; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number AR-4502
Health Effect - Clinical Code No Information (3190)
Date of Event 09/29/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Device history record review revealed nothing relevant to this event.The device was requested and is expected for evaluation but has not yet been received.The cause of the event could not be determined from the information available and without device evaluation.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a meniscal repair for a large bucket handle tear, the first ar-4502 went in successfully.As the surgeon worked around the rim of the tear, there were four unsuccessful attempts.The 2nd and 3rd device, the first implant deployed but the second would not.The first implants were removed.With the 4th device, the suture tore during cinching.The second implant was removed; the first implant remains in the patient.With the fifth device, the second implant would not deploy.The case was completed with an outside/in technique with #2 fiberwire.There were no reps present in the case.Additional information received: the first implant of the fifth device was completely removed.Patient was a (b)(6) year old female.
 
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is a follow-up submission due to device evaluation.Device history record review revealed nothing relevant to this event.A total of five devices were returned for evaluation.Implants and suture constructs associated with the devices were not returned for evaluation, therefore, the reported event of the suture breaking during cinching could not be verified.All of the returned devices' shafts were bent.The four devices actuated as intended.However, the sutures and the implants were not returned; therefore, the cause of the complainant's event could not be determined.The fifth device's second needle did not actuate completely.Measurement was taken on the #2 needle, and it was within specification.The most likely cause of this type of event is excessive movement of the needle from tear, bent tip and/or the user not following the deployment sequence as stated in the surgical technique guides such as squeezing and releasing trigger out of sequence, and premature squeezing and releasing of the trigger.Bent tip event is typically caused by leveraging/ prying the device during implantation procedure.This is the first complaint of this type for this part/ lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a meniscal repair for a large bucket handle tear, the first ar-4502 went in successfully.As the surgeon worked around the rim of the tear, there were four unsuccessful attempts.The 2nd and 3rd device, the first implant deployed but the second would not.The first implants were removed.With the 4th device, the suture tore during cinching.The second implant was removed; the first implant remains in the patient.With the fifth device, the second implant would not deploy.The case was completed with an outside /in technique with #2 fiberwire.There were no reps present in the case.Additional information received: the first implant of the fifth device was completely removed.Patient was a (b)(6) year old female.

Brand Name
SPEED CINCH CURVED NEEDLE W/2PEEK IMP & 2-0 FW
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6958014
Report Number1220246-2017-00383
Device Sequence Number10961221
Product Code GAT
UDI-Device Identifier00888867102675
UDI-Public00888867102675
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K132043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 12/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2022
Device Catalogue NumberAR-4502
Device Lot Number10141384
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/29/2017
Supplement Date Received by Manufacturer09/29/2017
Initial Report FDA Received Date10/18/2017
Supplement Report FDA Received Date12/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age16 YR